Alert archive / Michigan / Small Craft Advisories in 2008

Small Craft Advisory 85, NWS Gaylord, MI

September 16, 2008

NWS Gaylord, MI issued this small craft advisory at Sep 16, 2008, 3:32 AM EDT. It took effect at Sep 16, 2008, 10:51 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2008, 3:32 AM EDT (07:32 UTC)
In effect from
Sep 16, 2008, 10:51 AM EDT
Expired
Sep 17, 2008, 8:00 AM EDT
In force
21 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WHUS73 KAPX 160732
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
332 AM EDT TUE SEP 16 2008

...GUSTY WINDS AND CHOPPY WAVES OVER NORTHERN LAKE MICHIGAN...

LMZ323-341-342-344>346-161545-
/O.NEW.KAPX.SC.Y.0085.080916T1600Z-080917T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
332 AM EDT TUE SEP 16 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 AM EDT
WEDNESDAY. 

SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON ACROSS NORTHERN LAKE
MICHIGAN AND GUST TO 30 KNOTS. THIS WILL RESULT IN WAVES THAT
WILL BUILD INTO THE 3 TO 6 FOOT RANGE BY EVENING.

THE GUSTY WINDS AND CHOPPY LAKE WATERS ARE EXPECTED TO DIMINISH BY
DAYBREAK WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
704 
WHUS73 KAPX 161451
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1051 AM EDT TUE SEP 16 2008

...GUSTY WINDS AND CHOPPY WAVES OVER NORTHERN LAKE MICHIGAN...
THE STRAITS...AND WHITEFISH BAY...

LHZ345-LSZ321-162200-
/O.EXB.KAPX.SC.Y.0085.080916T1600Z-080917T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1051 AM EDT TUE SEP 16 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

SOUTHWEST WINDS WILL BECOME GUSTIER THIS AFTERNOON ACROSS
WHITEFISH BAY AND THE STRAITS OF MACKINAC. FREQUENT GUSTS TO 25
KNOTS WILL OCCUR FROM MID AFTERNOON THROUGH MID EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ323-341-342-344>346-162200-
/O.CON.KAPX.SC.Y.0085.080916T1600Z-080917T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1051 AM EDT TUE SEP 16 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY. 

SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON ACROSS NORTHERN LAKE
MICHIGAN AND GUST TO 30 KNOTS. THIS WILL RESULT IN WAVES THAT
WILL BUILD INTO THE 3 TO 6 FOOT RANGE BY EVENING.

THE GUSTY WINDS AND CHOPPY LAKE WATERS ARE EXPECTED TO DIMINISH
BY DAYBREAK WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JZ
622 
WHUS73 KAPX 161731
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
131 PM EDT TUE SEP 16 2008

...GUSTY WINDS AND CHOPPY WAVES OVER NORTHERN LAKE MICHIGAN...
THE STRAITS...AND WHITEFISH BAY...

LMZ341-162200-
/O.UPG.KAPX.SC.Y.0085.000000T0000Z-080917T0900Z/
/O.NEW.KAPX.GL.W.0019.080916T1800Z-080917T0300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
131 PM EDT TUE SEP 16 2008

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE TO 30 KNOTS...WITH GALE FORCE GUSTS
TO 35 KNOTS...LATE THIS AFTERNOON. WAVES WILL BUILD TO 5 TO 8
FEET. WINDS AND WAVES WILL DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ323-342-344>346-162200-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-080917T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
131 PM EDT TUE SEP 16 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY. 

SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON ACROSS NORTHERN LAKE
MICHIGAN AND GUST TO 30 KNOTS. THIS WILL RESULT IN WAVES THAT
WILL BUILD INTO THE 3 TO 6 FOOT RANGE BY EVENING.

THE GUSTY WINDS AND CHOPPY LAKE WATERS ARE EXPECTED TO DIMINISH
BY DAYBREAK WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345-LSZ321-162200-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-080917T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
131 PM EDT TUE SEP 16 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

SOUTHWEST WINDS WILL BECOME GUSTIER THIS AFTERNOON ACROSS
WHITEFISH BAY AND THE STRAITS OF MACKINAC. FREQUENT GUSTS TO
25 KNOTS WILL OCCUR FROM MID AFTERNOON THROUGH MID EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JZ
439 
WHUS73 KAPX 161939
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
339 PM EDT TUE SEP 16 2008

...GUSTY WINDS AND CHOPPY WAVES OVER NORTHERN LAKE MICHIGAN...
THE STRAITS OF MACKINAC...AND WHITEFISH BAY...

LMZ341-170300-
/O.CON.KAPX.GL.W.0019.000000T0000Z-080917T0300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
339 PM EDT TUE SEP 16 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

SOUTHWEST WINDS TO 30 KNOTS...WITH GALE FORCE GUSTS TO 35
KNOTS...WILL CONTINUE THROUGH SUNSET. WAVES WILL BUILD TO 5 TO 8
FEET. WINDS AND WAVES WILL DIMINISH AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ323-342-344>346-170400-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-080917T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
339 PM EDT TUE SEP 16 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY. 

SOUTHWEST WINDS OF 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS...WILL
CONTINUE THROUGH THE EVENING. THIS WILL RESULT IN WAVES THAT WILL
BUILD INTO THE 3 TO 6 FOOT RANGE BY EVENING. THE GUSTY WINDS AND
CHOPPY LAKE WATERS ARE EXPECTED TO DIMINISH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345-LSZ321-170300-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-080917T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
339 PM EDT TUE SEP 16 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

SOUTHWEST WINDS WILL FREQUENTLY GUST TO 25 KNOTS ON WHITEFISH
BAY AND THE STRAITS OF MACKINAC THROUGH SUNSET. WINDS AND WAVES
WILL DIMINISH AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JZ
972 
WHUS73 KAPX 170215
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1015 PM EDT TUE SEP 16 2008

...GUSTY WINDS AND CHOPPY WAVES OVER NORTHERN LAKE MICHIGAN...

LMZ341-170900-
/O.CAN.KAPX.GL.W.0019.000000T0000Z-080917T0300Z/
/O.EXA.KAPX.SC.Y.0085.000000T0000Z-080917T0900Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1015 PM EDT TUE SEP 16 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE OVERNIGHT ACROSS
NORTHERN LAKE MICHIGAN. THIS WILL RESULT IN WAVES BETWEEN 3 AND 6
FEET. THE GUSTY WINDS AND CHOPPY LAKE WATERS ARE EXPECTED TO
DIMINISH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ323-170315-
/O.CAN.KAPX.SC.Y.0085.000000T0000Z-080917T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1015 PM EDT TUE SEP 16 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345-LSZ321-170315-
/O.CAN.KAPX.SC.Y.0085.000000T0000Z-080917T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1015 PM EDT TUE SEP 16 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ342-344>346-170900-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-080917T0900Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1015 PM EDT TUE SEP 16 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY. 

SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE OVERNIGHT ACROSS
NORTHERN LAKE MICHIGAN. THIS WILL RESULT IN WAVES BETWEEN 3 AND 6
FEET. THE GUSTY WINDS AND CHOPPY LAKE WATERS ARE EXPECTED TO
DIMINISH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

KAS
842 
WHUS73 KAPX 170815
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
415 AM EDT WED SEP 17 2008

...GUSTY WINDS AND CHOPPY WAVES OVER NORTHERN LAKE MICHIGAN...

LMZ341-170915-
/O.CAN.KAPX.SC.Y.0085.000000T0000Z-080917T0900Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
415 AM EDT WED SEP 17 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

LHZ347-348-LSZ321-171615-
/O.NEW.KAPX.SC.Y.0086.080917T1800Z-080918T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
415 AM EDT WED SEP 17 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
EDT THIS EVENING. 

WINDS WILL SHIFT TO THE NORTHWEST BEHIND A COLD FRONT BY MIDDAY.
GUSTS WILL REACH 25 KNOTS AT TIMES THIS AFTERNOON AND WAVES WILL
BECOME CHOPPY UP TO 4 FEET INTO THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ342-344>346-171200-
/O.EXT.KAPX.SC.Y.0085.000000T0000Z-080917T1200Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
415 AM EDT WED SEP 17 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING. 

WEST WINDS OF 15 TO 20 KNOTS WILL GUST AS HIGH AS 25 KNOTS
THROUGH 8AM...WITH CHOPPY WAVES UP TO 4 FEET. BOTH WIND AND WAVES
WILL SUBSIDE A BIT INTO INTO THE MORNING AS WINDS SHIFT
NORTHWEST...HOWEVER GUSTS TO 20 KNOTS ARE EXPECTED INTO THE
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 16, 1:10 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 16, 1:10 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
110 AM EDT TUE SEP 16 2008

.SYNOPSIS.../ISSUED AT 323 PM/

HIGH PRESSURE NOSING OVER THE NORTHERN GREAT LAKES TONIGHT WILL
SHIFT TO THE SOUTHEAST TOMORROW.  BREEZY SOUTHWEST WINDS WILL USHER
SLIGHTLY WARMER TEMPERATURES AHEAD OF A WEAK COOL FRONT...WHICH WILL
APPROACH THE REGION TUESDAY NIGHT INTO WEDNESDAY.  DRY CONDITIONS
ARE EXPECTED THROUGH THE WEEK.

MPC

&&

.SHORT TERM.../ISSUED AT 1023 PM/...OVERNIGHT

HIGH PRESSURE CONTINUES TO BUILD INTO MICHIGAN LATE THIS EVENING.
RESIDUAL LAKE ENHANCED SC ACROSS FAR SW SECTIONS OF OUR CWA IS
STEADILY DIMINISHING AS LAND BREEZE DEVELOPMENT PUSHES THIS CLOUD
COVER OFFSHORE. SCT/BKN MID AND HIGH CLOUDS DRIFTING OVERHEAD AND
APPROACHING PER LATEST IR SATELLITE SHOULD PRECLUDE TEMPS FROM
DROPPING AOB FREEZING...AND SHOULD LIMIT ANY FROST TO ISOLD/PATCHY.
WILL MAKE SOME MINOR CHANGES IN CLOUD COVER TRENDS FOR THE OVERNIGHT
HOURS. REST OF THE FORECAST LOOKS FINE.

&&

.LONG TERM.../ISSUED AT 323 PM/...TUESDAY AND BEYOND

LOW-AMPLITUDE RIDGE-WEST...TROF-EAST UPPER PATTERN WILL HOLD FOR A
FEW DAYS. A SERIES OF CANADIAN HIGH PRESSURE SYSTEMS AND BACK-DOOR
COLD FRONTS WILL PASS AT THE SURFACE. MOISTURE IS LIMITED...AND
SENSIBLE WX WILL BE NEGLIGIBLE. TEMPS ARE THE MAIN ISSUES.

TUESDAY...SURFACE RIDGE AXIS WILL FOLD OVER INTO THE EASTERN
LAKES...ALLOWING WARM ADVECTION TO RETURN. THE PASSING 850MB WARM
FRONT...COMBINED WITH A WEAK SHORTWAVE DIGGING ACROSS SUPERIOR...
HELP PRODUCE A BAND OF MID-LEVEL MOISTURE WORKING ACROSS THE REGION
AT MIDDAY THRU THE AFTERNOON. MODEL SOUNDINGS SHOW A RELATIVELY
NARROW BAND OF MOISTURE BETWEEN 800 AND 700MB...AS WELL AS AT CIRRUS
LEVEL. THERE ARE ALSO SOME STEEPISH LAPSE RATES IN THIS LAYER. SO
SOME VIRGA ISN/T OUT OF QUESTION...ESPECIALLY IN EASTERN UPPER MI
WHERE THE FORCING IS A TOUCH STRONGER. BUT WITH DRY AIR BELOW
800MB...PRECIP IS UNLIKELY. WILL KEEP WITH A DRY FORECAST...WITH
PARTLY SUNNY TO AT TIMES MOSTLY CLOUDY SKIES. MAV TEMPS LOOK TOO
WARM GIVEN THE COOL START AND SOME CLOUD COVER. PREFER MID 60S TO
AROUND 70 FOR HIGHS.

TUESDAY NIGHT...DEEPENING SURFACE LOW LIFTING ACROSS FAR NORTHERN
QUEBEC WILL MANAGE TO DRAG A COLD FRONT INTO THE FORECAST AREA.
FRONT LOOKS TO GO THRU EASTERN UPPER MI AND THE STRAITS AREA
OVERNIGHT...BUT SHOULD COME UP SHORT OF APN/TVC. EASTERN UPPER WILL
BE CLIPPED BY A MIT OF MOISTURE BETWEEN 750 AND 700MB...BUT THE
BETTER FORCING WILL PASS BY TO OUR NORTH AND EAST. WILL HAVE AN
INCREASING CLOUD TREND IN EASTERN UPPER OVERNIGHT...BUT NO PRECIP.
THE WARM ADVECTION THAT PREVAILS FOR MOST OF THE NIGHT WILL KEEP MIN
TEMPS MUCH MILDER...WITH MINS MAINLY UPPER 40S TO LOWER 50S.

WEDNESDAY...FRONT WILL STEADILY OOZE SOUTHWARD ACROSS LOWER MI...AS
HIGH PRESSURE BUILDS INTO WESTERN ONTARIO. WILL LOSE ABOUT 2-3C OFF
850MB TEMPS DURING THE DAY...REACHING 7C IN EASTERN UPPER AND 11C IN
THE SOUTHERN REACHES. THAT WON/T BE ENOUGH TO MAKE MAX TEMPS
DRASTICALLY COLDER...WITH HIGHS RANGING FROM THE MID 60S NORTH TO
THE LOW-MID 70S IN THE SE. ANY SEMBLANCE OF MOISTURE IS ABOVE
600MB...AND SKIES WILL BE PARTLY TO MOSTLY SUNNY.

REST OF THE FORECAST...STILL LOOKING QUITE UNEVENTFUL. CANADIAN HIGH
PRESSURE WILL PASS JUST TO OUR NORTH ON THURSDAY...PROVIDING FOR
ANOTHER SHOT OF COOLISH AIR. WED NIGHT HAS THE POTENTIAL TO BE A BIT
FROSTY AGAIN IN THE USUAL INTERIOR COOL SPOTS. THIS HIGH WILL SLIDE
OFF TO THE EAST BY FRIDAY...AND UPPER TROFFING IN THE EAST
DEAMPLIFIES. THIS WILL PROVIDE ANOTHER QUICK RECOVERY IN TEMPS
THANKS TO RETURN FLOW AND ABUNDANT DRY AIR/SUNSHINE.

A BACK DOOR COLD FRONT MAY RETURN TO THE REGION THIS WEEKEND...
THANKS TO AN UPPER TROF AND ASSOCIATED SURFACE LOW MOVING THRU JAMES
BAY. MOISTURE REMAINS VERY SPARSE...AND DON/T SEE ANY PRECIP...BUT
TEMPS WILL BE A LITTLE TOUCHY (ESPECIALLY SUNDAY). FOR NOW WILL GO
ONLY A FEW DEGREES COOLER ON SUNDAY THAN SATURDAY...THEN RECOVERING
ON MONDAY AS THE FRONT HEADS BACK NORTH.

MEX TEMPS AROUND 60 TO THE MID 60S ON THURSDAY...UPPER 60S TO MID
70S FOR THE REST OF THE FORECAST.

JZ

&&

.MARINE.../ISSUED AT 323 PM/

NO MARINE HAZARDS TONIGHT AS WINDS AND WAVES HAVE DIMINISHED QUITE
A BIT SINCE EARLIER THIS MORNING.  INCOMING HIGH PRESSURE WILL HELP
WINDS REMAIN LIGHT OVERNIGHT. HOWEVER...AS THIS HIGH PRESSURE SHIFTS
INTO THE LOWER GREAT LAKES...SOUTHWEST WINDS WILL STRENGTHEN WITH AT
LEAST SMALL CRAFT ADVISORIES EXPECTED BY TUESDAY AFTERNOON OVER
NORTHERN LAKE MICHIGAN AND OVER NORTHERN LAKE HURON BY TUESDAY NIGHT.

MPC

&&

.AVIATION.../ISSUED AT 130 AM/...VALID FOR 06Z TAFS

SCT/BKN MID AND HIGH CLOUDS WILL STREAM THRU NRN MICHIGAN OVER THE
NEXT 24 HOURS. THIS CLOUD COVER WILL LIMIT FOG AND FROST FORMATION
OVERNIGHT...DESPITE CALM WINDS. SCT HIGH BASED CU AND SCT/BKN MID
CLOUD ARE EXPECTED FOR TODAY...WITH SOLID VFR CONDITIONS THRU 06Z
AS SURFACE WINDS SHIFT TO THE SW.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Sep 15, 4:46 AM EDT, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
446 AM EDT MON SEP 15 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
161200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
446 AM EDT MON SEP 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS POSSIBLE LATE TONIGHT FOR INLAND LOCATIONS OF BOTH
EASTERN UPPER AND NORTHERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SMD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 1:31 PM EDTGale WarningAPX9 hr

Nearby

Small Craft Advisories in Michigan, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.